Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
151 Doctors are Online

Can eosinophils cause cancer?

User rating for this question
Very Good
Answered by

Oncologist
Practicing since : 2004
Answered : 1464 Questions
Question
Hi. I am a 39 year old female. I had blood work done and my eosinophils is at an 8 and range should be between 0-7. Everything I'm reading is pointing to cancer. My Ferritan is Low is at a 7. My Iron is low at 37, saturation is low at 8, and TIBC is at 463 high. A year ago I was told that I have iron deficiency and vitamin d deficiency. Can my low iron be causing my eosinophils to be low. Please shed some light.
Sat, 9 Jun 2018 in Blood Disorders
 
 
Answered by Dr. Indranil Ghosh 3 hours later
Brief Answer:
Nothing to suggest cancer

Detailed Answer:
Hi
Thanks for your query.

Your reports suggest iron deficiency. You should take regular iron pills to correct it. There is nothing to suggest cancer. Eosinophils are only marginally high. Sometimes intestinal parasites cause rise in eosinophils and at the same time cause iron deficiency anemia. So that needs to be ruled out by a stool examination.

Overall, there is nothing to worry.

Hope this helps. I will be available to answer further followup queries, if any.
Regards
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Hematologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor